Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 19, 2006, 6:09 AM CDT for Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2006, 6:09 AM CDT (11:09 UTC)
- Expired
- Oct 19, 2006, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 69 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 191112
FFWLCH
TXC361-191415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 AM CDT THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHEAST TEXAS
* UNTIL 915 AM CDT
* AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINS PRODUCING FLASH FLOODING FROM A THUNDERSTORM JUST EAST
OF VIDOR...MOVING EAST AT 30 MPH. RAINFALL RATES OF ONE TO TWO
INCHES AN HOUR ARE OCCURRING AND WILL CAUSE FLASH
FLOODING...ESPECIALLY IN UNDERPASSES AND LOW LYING AREAS.
* THIS STORM WILL BE NEAR...
MAURICEVILLE...BRIDGE CITY...VIDOR...PINE FOREST BY 610 AM CDT
ORANGE...WEST ORANGE BY 620 AM CDT
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3024 9406 3014 9409 3002 9399 3000 9384
3006 9374 3024 9372
$$
ML1 follow-up statement
000
WGUS74 KLCH 191300
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
759 AM CDT THU OCT 19 2006
TXC361-191309-
ORANGE TX-
759 AM CDT THU OCT 19 2006
...THE FLASH FLOOD WARNING FOR ORANGE COUNTY IS CANCELLED...
THE HEAVY RAIN HAS MOVED EAST OF THE AREA AND WATER SHOULD BEGIN
RECEDING. ISOLATED SHOWERS WILL BE POSSIBLE THROUGH THE
AFTERNOON...BUT RAINFALL AMOUNTS SHOULD REMAIN LIGHT.
LAT...LON 3024 9406 3014 9409 3002 9399 3000 9384
3006 9374 3024 9372
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 5:47 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 19, 5:47 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CDT THU OCT 19 2006
.DISCUSSION...
A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR A SUPER CELL MOVING
THROUGH EASTERN VERNON PARISH AND WESTERN RAPIDES PARISHES AT THIS
TIME. THIS STORM IS MOVING TO THE EAST WITH RADAR INDICATIONS THAT
THIS STORM HAS PRODUCED A TORNADO IN VERNON EARLIER.
A FLOOD WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA. DOPPLER ESTIMATES OF SIX TO EIGHT INCHES HAS FALLEN
OVER THE PAST 24 HOURS. AN ADDITIONAL TWO TO THREE INCHES IS
EXPECTED WITH SOME LOCATIONS RECEIVING OVER 6 INCHES IN ISOLATED
LOCATIONS BEFORE ENDING THIS AFTERNOON.
ALL AREA RIVERS ARE IN FLOOD WITH KOUNTZE EXPERIENCING A FLOOD OF
RECORD. FLOODING WARNINGS HAVE BEEN POSTED FOR
TAYLOR...HARDIN...JASPER AND NEWTON COUNTIES IN SOUTHEAST TEXAS
AND VERNON...BEAUREGARD...AND RAPIDES PARISH IN SOUTHEAST
LOUISIANA THROUGH 1:30 PM.
A COLD FRONT IS TRYING TO MAKE ITS WAY THROUGH THE REGION THIS
MORNING AND LOOKS TO MOVE THROUGH SOUTHEAST TEXAS DURING THE LATE
MORNING HOURS AND SOUTH CENTRAL LOUISIANA BY THE EARLY AFTERNOON
HOURS. THIS WILL SEE PRECIP FINALLY COMING TO AN END WITH DRIER
AIR SLOWLY FILTERING IN LATE IN THE DAY.
ANOTHER FRONT IS EXPECTED LATE SUNDAY WITH ADDITIONAL RAINFALL ON
TAP.
SIORRY FOR BEING SO LATE...VERY BUSY MORNING.
&&
.AVIATION...
IFR TO MVFR FOR STORMS OVER SE TX AND SW LA. STORMS TO MOVE EAST
INTO SOUTH CNTRL LA IN THE NEXT SEVERAL HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 54 72 56 / 100 10 10 10
KBPT 73 54 72 58 / 100 10 10 10
KAEX 71 48 71 47 / 100 10 10 10
KLFT 77 53 73 53 / 90 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 2 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...AVOYELLES...IBERIA...LAFAYETTE...LOWER ST.
MARTIN...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...AND
VERMILION.
FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES: ALLEN...
BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...JEFFERSON
DAVIS...RAPIDES...AND VERNON.
TX...FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY FROM 11 AM THURSDAY TO 7 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Oct 19, 5:19 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 519 AM CDT THU OCT 19 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-201030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 519 AM CDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH THE REGION TODAY. THE MAIN THREAT WILL BE FROM STRAIGHT LINE WINDS ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE. THE MAIN PROBLEM FOR TODAY WILL BE YESTERDAYS PROBLEM WITH MORE RAIN. RAINS TODAY WILL BRING AREA WIDE COVERAGE OF TWO TO THREE INCHES WITH ISOLATED AMOUNTS ABOVE FOUR INCHES. THE RAIN WILL TAPER OFF OVER SOUTHEAST TEXAS THIS MORNING BEHIND THE FRONT. RAINS ENDING OVER SOUTHWEST LOUISIANA AROUND THE NOON HOUR WHILE SOUTH CENTRAL LOUISIANA WILL SEE RAINS ENDING DURING THE AFTERNOON HOURS. AS A RESULT OF THE RECENT RAINS A FLOOD WATCH HAS BEEN POSTED FOR ALL OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. CURRENTLY A FLOOD WARNING IS POSTED FOR HARDIN...TAYLOR...JASPER AND NEWTON COUNTIES IN SOUTHEAST TEXAS. A FLOOD WARNING ALSO CONTINUES FOR SOUTHWEST LOUISIANA PARISHES OF VERNON...BEAUREGARD...AND RAPIDES. THIS WARNING WILL CONTINUE THROUGH 1:30 PM THIS AFTERNOON. AREA RIVERS ARE IN FLOOD WITH SOME HAVING MAJOR FLOODING PROBLEMS. VILLAGE CREEK AT KOUNTZE IS FORECAST TO RISE TO 28 FEET WHICH IS 12 FEET ABOVE FLOOD STAGE AND A FLOOD OF RECORD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH ON SUNDAY INTO MONDAY WITH MORE RAINS ON TAP. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, Oct 19, 4:39 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 439 AM CDT THU OCT 19 2006 TXZ180>182-201-215-216-192000- TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...WOODVILLE...JASPER...NEWTON... LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 439 AM CDT THU OCT 19 2006 ...NEW FLOOD OF RECORD REACHED ON THE VILLAGE CREEK AT KOUNTZE... AT 4 AM THURSDAY...THE STAGE ON THE VILLAGE CREEK AT KOUNTZE WAS 28 FEET. THIS EXCEEDS THE PREVIOUS RECORD OF 27.6 FEET WHICH OCCURRED NOVEMBER 26 1940. THE RIVER IS FORECAST TO CONTINUE TO RISE TO AROUND 28.5 FEET BY THIS AFTERNOON. WIDESPREAD MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. HIGHWAYS 418 AND 327 ARE IMPASSABLE AS WELL AS SEVERAL ROADS NEAR THE CREEK. ADDITIONALLY...SEVERAL HOMES IN THE AREA COULD BE IMPACTED BY THESE RECORD HIGH FLOOD LEVELS. THE UNOFFICIAL FLOOD OF RECORD...WHICH OCCURRED PRIOR TO THE INSTALLATION OF THE GAGING SYSTEM ON THE CREEK...IS 34 FEET WHICH OCCURRED ON AUGUST 1 1915. FLOOD PRECAUTIONS SHOULD BE TAKEN BY RESIDENTS LIVING ALONG THE CREEK IF THEY HAVE NOT ALREADY DONE SO. IT IS ESPECIALLY IMPORTANT TO REMEMBER NOT TO DRIVE INTO AREAS WHERE WATER COVERS THE ROAD AS MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. REMEMBER...TURN AROUND DONT DROWN. ML
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.